MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 ANC TEST KIT

BIOMERIEUX INC. VITEK® 2 ANC TEST KIT
Catalog Number 21347
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of the misidentification of a probioqual external quality control sample, 17ca2a, when testing with vitek® 2 anc test kit (ref 21347).The expected identification is corynebacterium urealyticum.The customer stated they tested twice with vitek 2.They initially obtained a result of "unidentified organism," and the second result was 99% clostridium group.There is no indication or report from the laboratory that the discrepant quality result led to any adverse event related to any patient's state of health.There was no patient associated with this quality control sample.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification by a customer in (b)(6) of the misidentification of a probioqual external quality control sample, 17ca2a, when testing with vitek® 2 anc test kit (ref 21347).The expected identification was corynebacterium urealyticum.The customer stated they tested twice with vitek 2.They initially obtained a result of "unidentified organism," and the second result was 99% clostridium group.Biomérieux internal investigation was conducted using the strain submitted by the customer.Two (2) types of colonies were observed: - colony a (small colonies and thin growth) - colony b (large colonies) investigational testing included: - vitek ms: colony a obtained identification to corynebacterium urealyticum (99.9%) : intended result.Colony b obtained identification to staphylococcus saprophyticus (99.9%) : likely a contaminant - vitek 2 anc id (customer lot 2440318203 and random lot 2440320203) performed only on colony a: obtained excellent identification to corynebacterium urealyticum for both anc id card lots.The customer misidentification to clostridium group was not reproduced.The investigation concluded the vitek 2 anc id card is performing as intended.

Brand Name
VITEK® 2 ANC TEST KIT
Common Device Name
VITEK® 2 ANC TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key7179165
Report Number1950204-2018-00016
Device Sequence Number1249707
Product Code JSP
UDI-Device Identifier03573026144364
UDI-Public03573026144364
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2018
Device Catalogue Number21347
Device Lot Number2440318203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1